Symmetries of the rolling model - CentraleSupélec Access content directly
Journal Articles Mathematische Zeitschrift Year : 2015

Symmetries of the rolling model

Yacine Chitour
M.-G. Molina
  • Function : Author
Petri Kokkonen Kokkonen
  • Function : Author


In the present paper, we study the infinitesimal symmetries of the model of two Riemannian manifolds (M, g) and ({\hat{M}},\hat{g}) rolling without twisting or slipping. We show that, under certain genericity hypotheses, the natural bundle projection from the state space Q of the rolling model onto M is a principal bundle if and only if {\hat{M}} has constant sectional curvature. Additionally, we prove that when M and {\hat{M}} have different constant sectional curvatures and dimension n\ge 3, the rolling distribution is never flat, contrary to the two dimensional situation of rolling two spheres of radii in the proportion 1{:}3, which is a well-known system satisfying É. Cartan’s flatness condition.
Fichier principal
Vignette du fichier
pdf de symetries.pdf (310.54 Ko) Télécharger le fichier
Origin Files produced by the author(s)

Dates and versions

hal-01271285 , version 1 (03-04-2020)



Yacine Chitour, M.-G. Molina, Petri Kokkonen Kokkonen. Symmetries of the rolling model. Mathematische Zeitschrift, 2015, 281 (4), pp.783-805. ⟨10.1007/s00209-015-1508-6⟩. ⟨hal-01271285⟩
60 View
49 Download



Gmail Mastodon Facebook X LinkedIn More